Alert archive / Kansas / Wind Advisories in 2010

Wind Advisory 33, NWS Wichita, KS

November 24, 201014 counties in Kansas

NWS Wichita, KS issued this wind advisory at Nov 24, 2010, 10:46 AM CST for 14 counties in Kansas. It took effect at Nov 24, 2010, 2:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 24, 2010, 10:46 AM CST (16:46 UTC)
In effect from
Nov 24, 2010, 2:00 PM CST
Expired
Nov 24, 2010, 8:02 PM CST
In force
6 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 74 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 4.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2010-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2010-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 331 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3006 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
331 m²/s²
0-3 km storm-relative helicity
345 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

705 
WWUS73 KICT 241646
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1046 AM CST WED NOV 24 2010

...A STRONG POLAR FRONT WILL BRING GUSTY NORTH WINDS TO CENTRAL
KANSAS TODAY...

.A STRONG COLD FRONT WILL CONTINUE TO RACE SOUTHWARD ACROSS KANSAS
FOR TODAY AND TONIGHT...WITH VERY STRONG NORTH WINDS OF 25 TO 35
MPH DEVELOPING BEHIND THE FRONT.

KSZ032-033-047-048-250200-
/O.NEW.KICT.WI.Y.0033.101124T2000Z-101125T0200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH
1046 AM CST WED NOV 24 2010

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
CST THIS EVENING. 

* TIMING...OF STRONG NORTH WINDS WILL IMPACT CENTRAL KANSAS FOR
  THIS AFTERNOON AND EARLY EVENING. 

* WINDS...SUSTAINED AROUND 30 MPH WITH HIGHER GUSTS ARE EXPECTED.

* IMPACTS...DRIVING MAYBE DIFFICULT...ESPECIALLY FOR HIGH PROFILE
  VEHICLES TRAVELING ON EAST TO WEST ORIENTATED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ049>051-067-250200-
/O.NEW.KICT.WI.Y.0033.101124T2300Z-101125T0200Z/
SALINE-RICE-MCPHERSON-RENO-
INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...HUTCHINSON
1046 AM CST WED NOV 24 2010

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM
CST THIS EVENING. 

* TIMING...OF STRONG NORTH WINDS WILL IMPACT THE AREA FOR LATE THIS
  AFTERNOON AND EARLY EVENING.

* WINDS...SUSTAINED AROUND 30 MPH WITH HIGHER GUSTS ARE EXPECTED.

* IMPACTS...DRIVING MAYBE DIFFICULT...ESPECIALLY FOR HIGH PROFILE
  VEHICLES TRAVELING ON EAST TO WEST ORIENTATED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JAKUB
3 follow-up statements
233 
WWUS73 KICT 242016
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
216 PM CST WED NOV 24 2010

...A STRONG POLAR FRONT WILL BRING GUSTY NORTH WINDS TO CENTRAL
KANSAS TODAY...

.A STRONG COLD FRONT WILL CONTINUE TO RACE SOUTHWARD ACROSS
KANSAS FOR TODAY AND TONIGHT...WITH VERY STRONG NORTH WINDS OF
25 TO 35 MPH DEVELOPING BEHIND THE FRONT.

KSZ052-068-082-083-091-092-250300-
/O.EXB.KICT.WI.Y.0033.101124T2300Z-101125T0300Z/
MARION-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...MARION...NEWTON...KINGMAN...WICHITA...
ANTHONY...HARPER...WELLINGTON
216 PM CST WED NOV 24 2010

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

* TIMING...STRONG NORTH TO NORTHWEST WINDS WILL IMPACT LOCATIONS
  ALONG AND JUST NORTHWEST OF THE TURNPIKE CORRIDOR BY ROUGHLY 5
  TO 6 PM.

* WINDS...SUSTAINED AROUND 30 MPH WITH GUSTS TO 40 MPH ARE
  EXPECTED.

* IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ032-033-047-048-250300-
/O.EXT.KICT.WI.Y.0033.000000T0000Z-101125T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH
216 PM CST WED NOV 24 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING. 

* TIMING...STRONG NORTH TO NORTHWEST WINDS WILL CONTINUE TO
  IMPACT CENTRAL KANSAS INTO THE EVENING HOURS.

* WINDS...SUSTAINED AROUND 30 MPH WITH GUSTS TO 40 MPH ARE
  EXPECTED.

* IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ049>051-067-250300-
/O.EXT.KICT.WI.Y.0033.101124T2300Z-101125T0300Z/
SALINE-RICE-MCPHERSON-RENO-
INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...HUTCHINSON
216 PM CST WED NOV 24 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING. 

* TIMING...STRONG NORTH WINDS WILL IMPACT THE AREA LATE THIS
  AFTERNOON INTO THE EVENING HOURS.

* WINDS...SUSTAINED AROUND 30 MPH WITH GUSTS TO 40 MPH ARE
  EXPECTED.

* IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ADK
109 
WWUS73 KICT 242023
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
223 PM CST WED NOV 24 2010

...A STRONG POLAR FRONT WILL BRING GUSTY NORTH WINDS TO CENTRAL
KANSAS TODAY...

.A STRONG COLD FRONT WILL CONTINUE TO RACE SOUTHWARD ACROSS
KANSAS FOR TODAY AND TONIGHT...WITH VERY STRONG NORTH WINDS OF
25 TO 35 MPH DEVELOPING BEHIND THE FRONT.

KSZ032-033-047-048-250300-
/O.CON.KICT.WI.Y.0033.000000T0000Z-101125T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH
223 PM CST WED NOV 24 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING.

* TIMING...STRONG NORTH TO NORTHWEST WINDS WILL CONTINUE TO 
  IMPACT CENTRAL KANSAS INTO THE EVENING HOURS. 

* WINDS...SUSTAINED AROUND 30 MPH WITH GUSTS TO 40 MPH ARE 
  EXPECTED. 

* IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ049>052-067-068-082-083-091-092-250300-
/O.CON.KICT.WI.Y.0033.101124T2300Z-101125T0300Z/
SALINE-RICE-MCPHERSON-MARION-RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-
SUMNER-
INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...MARION...
HUTCHINSON...NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...
WELLINGTON
223 PM CST WED NOV 24 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

* TIMING...STRONG NORTH TO NORTHWEST WINDS WILL IMPACT THE
  ADVISORY AREA FROM MID-AFTERNOON INTO THE EVENING
  HOURS...REACHING ALONG AND JUST NORTHWEST OF THE TURNPIKE
  CORRIDOR BY ROUGHLY 5 TO 6 PM.

* WINDS...SUSTAINED AROUND 30 MPH WITH GUSTS TO 40 MPH ARE 
  EXPECTED. 

* IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ADK
304 
WWUS73 KICT 250202
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
802 PM CST WED NOV 24 2010

...THE WIND ADVISORY HAS BEEN CANCELLED FOR ALL OF CENTRAL AND
SOUTH-CENTRAL KANSAS...

KSZ032-033-047>052-067-068-082-083-091-092-250315-
/O.CAN.KICT.WI.Y.0033.000000T0000Z-101125T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
802 PM CST WED NOV 24 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY FOR ALL OF CENTRAL AND SOUTH-CENTRAL KANSAS FOR THIS
EVENING.

GUSTY NORTHERLY WINDS OF 20 TO 30 MPH ARE NOW ANTICIPATED FOR THE
PREVIOUSLY ADVISED AREAS THE REST OF THE EVENING.

$$

ES

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 24, 5:52 AM CST, 4 hours 54 minutes earlier.

Area forecast discussion, Nov 24, 5:52 AM CST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
552 AM CST WED NOV 24 2010

.AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
MAIN AVIATION FORECAST CONCERN CONTINUES TO BE LOW IFR TO LIFR
CONDITIONS THIS MORNING...AND THEN THE TIMING OF THE POTENT COLD
FRONT THROUGH THE AREA THIS AFTERNOON AND TONIGHT.

STRONG WARM AIR ADVECTION IS PRESENT ACROSS CENTRAL AND EASTERN
KANSAS THIS MORNING...WHICH HAS ALLOWED MOISTURE TO INFILTRATE THE
AREA. THIS HAS CAUSED IFR LOW STRATUS TO DEVELOP AND MOVE
NORTH...AND EXPECT LIFR VISIBILITIES AND CIGS TO DEVELOP BETWEEN
12-16Z ACROSS ALL TAF SITES EXCEPT KCNU. HAVE DECIDED TO GO WITH
PERSISTENCE WITH THE HISTORY OF THE PREVIOUS TWO MORNINGS AND LIFR
CONDITIONS ROLLING IN AROUND 13-14Z TO KICT AND KHUT.

KCNU WILL FIGHT IFR CONDITIONS BRIEFLY AS SCATTERED SHOWERS AND
THUNDERSTORMS MOVE ACROSS SOUTHEAST KANSAS. THESE THUNDERSTORMS
WILL BE POSSIBLE THROUGHOUT THE MORNING AND AFTERNOON.

THE WELL ADVERTISED...POTENT COLD FRONT HAS STARTED TO MAKE ITS
MOVE SOUTH THIS MORNING...AND IS PRESENTLY LOCATED ACROSS
NORTHEASTERN COLORADO AND THE NEBRASKA PANHANDLE. USING ITS
PRESENT SPEED...HAVE INTERPOLATED THAT IT SHOULD REACH KRSL AROUND
18-19Z...KICT BY 22-23Z AND KCNU AROUND 00-01Z. NORTHWESTERLY
WINDS BEHIND THE FRONT WILL BE VERY STRONG WITH SUSTAINED SPEEDS
AROUND 25KTS AND GUSTS UPWARDS TO 35KTS POSSIBLE. DO NOT EXPECT
WINDS TO BE QUITE THAT STRONG ACROSS SOUTH CENTRAL AND SOUTHEAST
KANSAS...BUT 20-25KTS POST FRONTAL WINDS NOT OUT OF THE QUESTION.

BILLINGS

&&

.PREV DISCUSSION... /ISSUED 331 AM CST WED NOV 24 2010/

DISCUSSION...

FORECAST CONCERNS WILL BE ARRIVAL...WITH MUCH FANFARE...OF THE
ARCTIC COLD AIR THIS EVENING. STORM CHANCES IN SOUTHEAST KANSAS
TODAY...THEN TEMPS FOR THE WEEKEND.

TODAY AND TONIGHT:
LOW LEVEL ISENTROPIC LIFT AND LOW LEVEL MOISTURE RETURN CONTINUES
ACROSS THE FORECAST AREA EARLY TODAY...AS MAIN SHORTWAVE BEGINS TO
PULL OUT OF THE ROCKIES INTO PLAINS.  LIFT AND ELEVATED INSTABILITY
IS INCREASING ACROSS SOUTHEAST KS ENOUGH FOR SHOWERS AND A FEW
THUNDERSTORMS AND EXPECT THIS TO CONTINUE FOR THE DAYTIME. AREAS
WEST OF THE TURNPIKE CONTINUE TO SEE STRATUS BUILDING DOWN...FOR
SOME POSSIBLE PATCHY FOG TO DEVELOP LATER THIS MORNING.  AS THIS
EASTERLY UPSLOPE FLOW CONTINUES...THINK SOME DRIZZLE COULD ALSO
DEVELOP LATER THIS MORNING...FOR AREAS FROM ICT-SLN.

THE SHORTWAVE MOVING INTO THE PLAINS...WILL HELP TO DISLODGE SOME
ARCTIC AIR CURRENTLY OVER WRN SD.  THIS ARCTIC WILL DIVE SOUTHWEST
AND RAPIDLY INTO THE FORECAST AREA AFTER 18Z...AND PLOW SOUTH INTO
ICT BY 22-00Z. THIS WILL BRING FALLING TEMPS AND A SHARP AND GUSTY
WIND SHIFT TO THE NW THIS EVENING...WITH TEMPS RAPIDLY FALLING OFF.

WARM ADVECTION ACROSS SOUTHEAST KS LOOKS TO CONTINUE INTO THE
AFTERNOON HOURS...WITH THE SCATTERED SHOWERS AND ISOLATED STORMS
ONGOING INTO THE EVENING HOURS...AS THE FRONTAL BOUNDARY APPROACHES
FROM THE NW. NOT TO OPTIMISTIC ABOUT WIDESPREAD THUNDERSTORMS AS
LATEST MODEL TRENDS KEEP BETTER SFC MOISTURE/INSTABILITY JUST TO
THE SOUTHEAST AND EAST OF SOUTHEAST KS...HOWEVER...AS CONVERGENCE
INCREASES AS THE SHARP COLD FRONT ARRIVES...STRONG DEEP LAYER SHEAR
AND ML CAPE VALUES AROUND 500-1000 J/KG COULD PRODUCE A NARROW
WINDOW OF OPPORTUNITY FOR A FEW STRONG TO SEVERE STORMS IF STORMS
CAN BECOME SFC BASED. ELEVATED NATURE SUGGESTS MAINLY A HAIL AND
WIND THREAT...WITH AN OUTSIDE SHOT OF A TORNADO ALONG THE KS/OK
BORDER IN EXTREME SOUTHEAST KS.

VERY CHILLY NIGHT TONIGHT...WITH TEMPS DROPPING INTO THE  TEENS AND
20S...AND WIND CHILLS DIPPING INTO THE SINGLE DIGITS AND TEENS AS
COLD FRONT SCOURS OUT ALL THE LOW LEVEL MOISTURE.

THU:
ARCTIC AIRMASS LOOKS TO SETTLE ACROSS THE AREA FOR THE HOLIDAY...
WHICH WILL BRING A TASTE OF WINTER TEMPS TO THE AREA. WILL CONTINUE
TO GO BELOW GUIDANCE FOR MAX TEMPS...AS MAIN SHORTWAVE STILL LOOKS
TO MOVE ACROSS THE AREA...WITH A MID LEVEL CLOUD DECK STILL MOVING
ACROSS.  GRANTED LOW LEVELS WILL BE SCOURED OUT BE TODAYS ARCTIC
FRONT....BUT MIDDLE LEVEL BAROCLINIC ZONE WILL NOT MOVE THROUGH
UNTIL THU AM. LOOKS LIKE ENOUGH MOISTURE IN THE DENDRITIC SNOW
GROWTH ZONE FOR A POSSIBLE FLURRY CHANCE...BUT VERY DRY LOW LAYERS
WILL PROBABLY KEEP ANYTHING FROM REACHING THE GROUND. BUT CLOUDS
WILL KEEP TEMPS FROM CLIMBING OUT OF THE 30S.

FRI-SUN:
A GRADUAL WARMUP IS EXPECTED FOR THE REST OF THE HOLIDAY
WEEKEND...AS THE MAIN ARCTIC SURFACE RIDGE DROPS SOUTH INTO THE SRN
PLAINS. THIS WILL LEAD TO WEAK WARM ADVECTION TO THE NORTH OF THE
RIDGE ACROSS THE PLAINS...AS UPPER FLOW BECOMES MORE ZONAL. WILL
CERTAINLY SEE THE COLDEST TEMPS OF THE SEASON FOR FRI MORNING.

SUN NIGHT-TUE:
NEXT SYSTEM LOOKS TO COME OUT OF THE ROCKIES AND INTO THE PLAINS
DURING THIS TIME. BUT STILL LOTS OF MODEL DIFFERENCES ON TIMING OF
THIS SYSTEM AND AMOUNT OF MOISTURE THAT WILL AVAILABLE AS IT MOVES
ACROSS. GFS IS MUCH FASTER THAN THE ECMWF WITH THIS SYSTEM...
BRINGING THIS SYSTEM THROUGH BY MON MORNING...WHILE THE ECMWF HOLDS
THE SYSTEM BACK UNTIL MON NIGHT. BOTH MEDIUM RANGE MODELS SHOW
LIMITED MOISTURE AVAILABLE FOR THIS SYSTEM TO WORK WITH...THE ECMWF
SHOWING THE BEST CHANCE OF MOISTURE RETURN GIVEN ITS DEEPER/SLOWER
SOLUTION...BUT WEEKEND ARCTIC RIDGE TO OUR SOUTH...WILL BE SLOW TO
LET MOISTURE RETURN.  CONSENSUS OR A GOOD COMPROMISE WOULD SUGGEST A
LOW POP FOR SUN NIGHT THROUGH MON IN ERN SECTIONS...WHERE MOISTURE
WILL HAVE THE BEST CHANCE OF RETURNING. SO WILL GO WITH THIS ROUTE
ON POPS. THIS SYSTEM WILL ALSO BRING ANOTHER SHOT OF COLD AIR TO THE
AREA...BUT NOT NEARLY AS COLD AS AIR EXPECTED LATER TONIGHT.

KETCHAM

AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

ADJUSTED TIMING SLIGHTLY FROM 0000 UTC TAFS...AS IT NOW APPEARS
THAT LOW LEVEL MOISTURE IS GOING TO TAKE A BIT LONGER TO RETURN.
STILL ANTICIPATE WIDESPREAD IFR CONDITION FOR MOST SITES...WITH
BEST CHANCE FOR LIFR ALONG HIGHWAY 14...WITH A NOD TO THE 0000 UTC
NAM. THAT SAID...MODEL RELATIVE HUMIDITY FORECASTS CONTINUE TO
SHOW LARGE RUN TO RUN/MODEL TO MODEL VARIATIONS. EXPECT THE
WIDESPREAD IFR PERSIST INTO MIDDAY AT MOST LOCATIONS AND WELL INTO
AFTERNOON AT KCNU. BRIEF CLEARING ANTICIPATED AHEAD OF THE FRONT
WITH THE DOWNSLOPE WINDS. KEPT FRONTAL PASSAGE TIMING...KRSL
AROUND 1900 UTC...REACHING KICT NEAR 2300 UTC AND KCNU NEAR 0100
UTC. VERY GUSTY NORTH WINDS AND SCATTERED-FEW STRATOCUMULUS
ANTICIPATED BEHIND THE FRONT. -HOWERTON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    64  20  36  16 /  10  10  10   0
HUTCHINSON      60  17  35  16 /  10  10  10   0
NEWTON          61  18  35  16 /  10  10  10   0
ELDORADO        65  20  36  16 /  20  10  10  10
WINFIELD-KWLD   67  22  38  16 /  20  10  10  10
RUSSELL         54  14  34  14 /  10  10  10   0
GREAT BEND      56  15  34  13 /  10  10  10   0
SALINA          57  15  35  16 /  10  10  10   0
MCPHERSON       57  16  35  16 /  10  10  10   0
COFFEYVILLE     69  25  38  18 /  60  50  10  10
CHANUTE         66  23  36  17 /  50  30  10  10
IOLA            65  22  36  17 /  40  20  10  10
PARSONS-KPPF    68  24  37  17 /  50  40  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Nov 24, 9:25 AM CST, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
925 AM CST WED NOV 24 2010

KSZ032-033-047>053-067>072-082-083-091>096-098>100-251530-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
925 AM CST WED NOV 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG WITH VISIBILITIES REDUCED TO A QUARTER OF A
MILE WILL AFFECT LOCATIONS MAINLY NORTH OF EL DORADO TO CHANUTE
LINE THIS MORNING...DRIVERS ON THE TURNPIKE FROM EL DORADO TO EMPORIA
WILL ALSO BE IMPACTED BY THE DENSE FOG THIS MORNING.

SHOWERS AND SOME EMBEDDED THUNDERSTORMS WILL BE POSSIBLE TODAY OVER
SOUTHEAST KANSAS. A FEW STRONG TO SEVERE THUNDERSTORMS WILL
BE POSSIBLE ACROSS EXTREME SOUTHEAST KANSAS LATE THIS AFTERNOON
AND THIS EVENING...ALONG AND AHEAD OF A STRONG COLD FRONT
APPROACHING FROM THE NORTHWEST. THE STRONGEST ACTIVITY COULD
PRODUCE SOME QUARTER SIZE HAIL AND DAMAGING WINDS.

THE GRASSLAND FIRE DANGER WILL BE VERY HIGH ACROSS CENTRAL KANSAS
THIS AFTERNOON DUE TO WARMER TEMPERATURES...AND STRONG WEST TO
SOUTHWEST WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE GRASSLAND FIRE DANGER WILL BE VERY HIGH ACROSS MUCH OF THE
AREA ON SUNDAY...DUE TO GUSTY SOUTH WINDS.

FINALLY...THERE IS A SLIGHT CHANCE FOR LIGHT SNOW ACROSS CENTRAL
KANSAS SUNDAY NIGHT...WITH THE SLIGHT CHANCE SHIFTING INTO EASTERN
KANSAS MONDAY NIGHT. NO ACCUMULATION OF SNOW IS ANTICIPATED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

Nearby

Wind Advisories in Kansas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.